MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH
Catalog Number 5955600
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a laparoscopic ventral hernia repair procedure on (b)(6) 2022 using the bard/davol ventralight st w/echo ps after fixating the mesh and removing the balloon it was noted that one of the connectors was missing.It was reported that the surgeon searched for the connector but, could not find the missing component and believes that it remains in the patient.No additional intervention has been performed.There was no reported patient injury.
 
Additional Manufacturer Narrative
As reported the sample is not available for return.Based on the information provided and without having the sample to evaluate, no conclusions can be made.To date, this is the only reported complaint for this manufacturing lot.Not returned.
 
Additional Manufacturer Narrative
As reported the sample is not available for return.Based on the information provided and without having the sample to evaluate, no conclusions can be made.To date, this is the only reported complaint for this manufacturing lot.Addendum: this is an addendum to the initial mdr submitted to document the results of sample evaluation.Visual evaluation confirms that one purple connector is detached/missing from the balloon.Inspection of the location on the balloon where the connector would be present finds a tear in the balloon material.This allowed for the connector to detach.No manufacturing anomalies were found.Based on the sample evaluation and investigation performed, the most probable root cause is that the connector likely became caught up while removing the balloon from the patient inadvertently tearing the balloon.Review of manufacturing records confirms product was manufactured to specification, with no indication of a manufacturing related cause for the event reported.To date, this is the only reported complaint for this manufacturing lot of 116 units released for distribution in march,2022 updated fields: b4, d9, g3, g6, h2, h3, h4, h6, h10.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : sample evaluated.
 
Event or Problem Description

Brand Name
VENTRALIGHT ST W/ ECHO
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key15968762
Report Number1213643-2022-00787
Device Sequence Number4938386
Product Code FTL
UDI-Device Identifier00801741031731
UDI-Public(01)00801741031731
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K130968
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2024
Device Catalogue Number5955600
Device Lot NumberHUGP0367
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/18/2022
Supplement Date Received by Manufacturer01/24/2023
Initial Report FDA Received Date12/13/2022
Supplement Report FDA Received Date01/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown